<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 3" %>
On Minkowski Sums of Simplices
Geir Agnarsson and Walter D. Morris
Department of Mathematical Sciences, George Mason University, 4400 University Drive, MS 3F2, Fairfax, VA 22030, USA
geir@math.gmu.edu, wmorris@gmu.edu
Annals of Combinatorics 13 (3) pp.271-287 September, 2009
AMS Subject Classification: 52B05, 52B11, 05C07
Abstract:
We investigate the structure of the Minkowski sum of standard simplices in ${\reals}^r$. In particular, we investigate the one-dimensional structure, the vertices, their degrees and the edges in the Minkowski sum polytope.
Keywords: polytope, Minkowski sum, zonotope

References:

1. Sturmfels, B.: Personal communication, 2005.

2. Conca, A.: Linear spaces, transversal polymatroids and ASL domains. J. Algebraic Combin. 25, 25-41 (2007)

3. Edmonds, J.: Submodular functions, Matroids and certain polyhedra. In: Guy, R., Hanani, H., Sauer, N., Schonheim, J. (eds.) Combinatorial Structures and Their Applications, pp. 69-–87. Gordon and Breach, New York (1970)

4. Feichtner, E.M., Sturmfels, B.: Matroid polytopes, nested sets and Bergman fans. Port. Math. 62, 437-–468 (2005)

5. Fisher, D., Fraughnaugh, K., Langley, L., West, D.: The Number of dependent arcs in an acyclic orientation. J. Combin. Theory Ser. B 71, 73-78 (1997)

6. Gawrilow, E., Joswig, M.: Polymake: a framework for analyzing convex polytopes. In: Kalai, G., Ziegler, G. M. (eds.) Polytopes—Combinatorics and Computation, pp. 43-74. Birkha¨user, Basel (2000)

7. Herzog, J., Hibi, T.: Discrete polymatroids. J. Algebraic Combin. 16, 239-–268 (2002)

8. Klee, V.,Walkup, D.: The d-step conjecture for polyhedra of dimension d < 6. Acta Math. 117, 53-78 (1967)

9. Mantel, W.: Problem 28, Wiskundige Opgaven. 10, 60-61 (1907)

10. Morton, J., Pachter, L., Shiu, A., Sturmfels, B., Wienand, O.: Geometry of Rank Tests. In: Studeny, M., Vomlel, J. (eds.) Third European Workshop on Probabilistic Graphical Models, pp. 207-214. Prague, Czech Republic (2006)

11. Postnikov, A.: Permutohedra, associahedra, and beyond. Internat. Math. Res. Notices IMRN 2009, 1026-1106 (2009)

12. Tur´an, P.: Eine extremalaufgabe aus der graphentheorie. Mat. Fiz. Lapok 48, 436-452 (1941)

13. West, D.: Acyclic orientations of complete bipartite graphs. Discrete Math. 138, 393–-396 (1995)

14. Ziegler, G.M.: Lectures on polytopes. Springer-Verlag, New York (1995)